Forum

Hallucinations

When I wake up from a light dose I am hallucinating. Sometimes I see a fully dressed person. Earlier today I thought I could see my phone drop off my lap. I then spent several seconds trying to grasp it.

is this an MS symptom? The only drugs I take are fampyra 2 years and LDN 10years.

Have you done the obvious, and checked the Fampyra info for side-effects?

If it’s an MS-symptom, I’d say certainly not a common one, so I’d suspect the drugs first.

Sounds like a trip to the GP either way, to be honest.

Tina

1 Like

Hmmm. Been doing a bit of Googling since I posted.

Hallucinations were an “infrequent” but recorded event during clinical trials of Fampyra.

Don’t know if that actually gets you any further, as they record any adverse event that was observed, even if it’s not necessarily proved to have been related. So in a large enough trial, you don’t know how many participants might have had hallucinations by complete coincidence.

Also it’s strange that you would start having side effects after two years.

On the other hand, some drugs are like that. I take quinine, which can have some quite rare and severe side effects, but not linked to length of use. In other words, it’s NOT a drug where if you take it for a month and nothing happens, you can confidently say it never will.

There is always a small chance patients might develop a severe quinine side effect, even if they’ve used it harmlessly for years - which is kind of creepy, but I try not to think about it too much.

I don’t know if Fampyra is one like that, which could randomly start having side effects, after being fine for years.

Having read that there have been reported cases, I definitely suspect it above the MS, though.

I haven’t checked out LDN, to see if that has ever been associated with hallucinations.

Tina

Check the drug side effect…it’s happened to me twice once with Oxybutinin and once with Sativex. Needless to say I no longer take either of those drugs. As hallucinations are caused by the frontal lobe (I have damage there) I have to be extermely careful of new drugs/changing old drugs.

Hope this helps